Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 07:11:27 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640707
  • Total Topics: 48668
  • Online Today: 241
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Effexor Withdrawal...what's your story?  (Read 1327 times)

0 Members and 1 Guest are viewing this topic.

Offline Tucsonwoody

  • Member
  • Posts: 396
Effexor Withdrawal...what's your story?
« on: February 13, 2007, 09:35:42 PM »
Hello everyone -

After deciding I wanted to go anti-depressant free, I recently finished the process of getting off of Effexor and was wondering if anyone else has done that and what your experience was like afterwards...emotionally, physically etc. Any feedback is appreciated.

Oh...and a merry Valentine's Day to you.
And I wished for guidance, and I wished for peace
I could see the lightning; somewhere in the east
And I wished for affection, and I wished for calm
As I lay there - Nervous in the light of dawn

Offline sdcabincrew74

  • Member
  • Posts: 540
    • My Manhunt account
Re: Effexor Withdrawal...what's your story?
« Reply #1 on: February 13, 2007, 09:47:31 PM »
Oh hell, that was one of the WORST experiences of my life.  I thought I was coming off crack or something!
The difference between an overnight and a layover is luck!

Offline Boo Radley

  • Member
  • Posts: 1,252
  • Not a "real man" and damn proud, mithter... FAB
    • Animal Rescue New Orleans
Re: Effexor Withdrawal...what's your story?
« Reply #2 on: February 14, 2007, 12:44:23 AM »
Woody,

Sorry, I can't offer any useful advice!

I was completely incapacitated by Effexor and took it only 4 days (at successively lower doses) before I stopped.  I felt like I was in the middle of a WWII battlefield or the house was going to collapse on me or something horrible was about to happen.   Effexor is a selective serotonin/norepinephrine reuptake inhibitor (SNRI) but it must have been norepinephrine part which caused the problems because SSRIs (which affect only serotonin) have worked best for me.

I've taken Paxil now for about 10 years and every so often I switch to another SSRI like Zoloft or Lexapro for 6 months or so and return to Paxil.  I've never had any side effects I couldn't deal with, although Zoloft eliminates my sex drive... but when you're living a chaste life that's not necessarily a bad thing...

Good luck!

Boo
String up every aristocrat!
Out with the priests and let them live on their fat!





Everything I do, say, think, excrete, secrete, exude, ooze, or write 2007 Sweet Old Boo, Inc.

Offline lydgate

  • Member
  • Posts: 1,022
  • Virgin, can't drive
Re: Effexor Withdrawal...what's your story?
« Reply #3 on: February 14, 2007, 12:48:26 AM »
I've been on Effexor for 4+ years. I doubt I'll be coming off it anytime soon. But I'm very interested in hearing about how people have managed the taper and coming off it. I believe one common strategy is taking a dose (or three) of fluoxetine (Prozac), because of it's long half-life.

When I've missed a dose, just ONE DOSE, I've still had that horrible electric shocks out of my head feeling.

But it's been a very good drug for me. (Touch wood.)

Jay
Her finely-touched spirit had still its fine issues, though they were not widely visible. Her full nature, like that river of which Cyrus broke the strength, spent itself in channels which had no great name on the earth. But the effect of her being on those around her was incalculably diffusive: for the growing good of the world is partly dependent on unhistoric acts; and that things are not so ill with you and me as they might have been, is half owing to the number who lived faithfully a hidden life, and rest in unvisited tombs.

George Eliot, Middlemarch, final paragraph

Offline Cliff

  • Member
  • Posts: 2,645
Re: Effexor Withdrawal...what's your story?
« Reply #4 on: February 14, 2007, 02:49:56 AM »
I was on it (well off and on it) a few years ago.  Coming off was always difficult, though it got better each time I needed to come off it.  The first time was the worst.  The analogy of a battlefield going off in your head was spot on.  It was absolutely horrible.  I can't remember how long it took, but I think it was at least a week and a half of sheer hell.  I learned from that experience that you just can't go off it cold turkey.  I would then do a dosage step down approach whenever I wanted to stop taking it.  Even taking it every other day once the dose was at the lowest level, before finally stopping all together.

Offline Christine

  • Member
  • Posts: 1,069
Re: Effexor Withdrawal...what's your story?
« Reply #5 on: February 14, 2007, 04:48:48 PM »
I was on it and developed Serotonin Syndrome probably from a reaction of Effexor and Norvir. I had to stop cold turkey. I felt like crap from the Serotonin syndrome; twitching, rash, fever. I also had the brain zaps.

The serotonin syndrome cleared up pretty fast- 3-4 days, but the brain zaps lasted a few weeks. I tried restarting the Effexor at a really low dose, but the twitching started again.

I was really pissed about it. Effexor worked extremely well for me.

Brain zaps were the main withdrawl effect for me.
Christine

Poz since '93. Currently on Procrit, Azithromax, Pentamidine, Valcyte, Levothyroxine, Zoloft, Epzicom, Prezista, Viread, Norvir, and GS-9137 study drug. As needed: Trazodone, Atavan, Diflucan, Zofran, Hydrocodone, Octreotide

5/30/07 t-cells 9; vl 275,000

Offline xtremepms

  • Member
  • Posts: 31
    • Cono
Re: Effexor Withdrawal...what's your story?
« Reply #6 on: February 14, 2007, 08:06:34 PM »
I went off of Effexor in November, and I still have vertigo "brain zaps" (Sums it up the best).  They are lessening by the day, now I only have them a few times a week. 

I thought about going back on it when my brother died, but did not want to go through the withdrawl again!
 
Good Luck!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.